Hail, Tioga
- When
- May 30, 4:20 PM EST
- Where
- Tioga County, Spencer
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.217, -76.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 2:54 PM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT MON MAY 30 2005 .SHORT TERM (TONIGHT - WEDNESDAY)... SCATTERED CONVECTION CONTINUES ACROSS CWA ATTM WITH MORE ISOLATED ACTIVITY OVER FAR NRN ZONES. STRONGER CELLS ONCE AGAIN ARE PRODUCING PEA SIZE HAIL DUE TO COLD TEMPS ALOFT. CONVECTION WILL DISSIPATE LATE THIS AFTERNOON AND EARLY EVENING WITH LOSS OF DIURNAL HEATING. SKIES WILL THEN BECOME MAINLY CLEAR MOST AREAS WITH VALLEY FOG DEVELOPING LATE ACROSS THE TWIN TIERS. TUESDAY...MODELS ONCE AGAIN SHOW CAPES OF SEVERAL HUNDRED J/KG WITH QPF DURING THE AFTERNOON. CONVECTION WILL BE ENHANCED BY H5 SHORT WAVE IN NORTHWEST FLOW THAT WILL PRIMARILY IMPACT THE WESTERN MOHAWK VALLEY AND WESTERN CATSKILLS. WENT WITH 30 POP DURING THE AFTERNOON AND 40 IN THE ABOVE MENTIONED AREA. WILL START THE DAY OUT MOSTLY SUNNY FOLLOWED BY MOSTLY CLOUDY SKIES AS THE CU FIELD DEVELOPS. TUESDAY NIGHT...CONVECTION WILL DISSIPATE DURING THE EARLY EVENING WITH PARTLY CLOUDY SKIES. WEDNESDAY...UPPER LEVEL RIDGE BUILDS ACROSS THE UPPER GREAT LAKES BUT CYCLONIC FLOW CONTINUES OVER AREA. BOTH NAM/GFS INDICATE CONVECTIVE ACTIVITY IN THE AFTERNOON. THE MODEL SOUNDINGS SHOW MORE CAPE AND LOWER LIS. WILL INTRODUCE CHC POPS DURING THE AFTERNOON. FOR TEMPS FOLLOWED A MOS BLEND. RRM && .LONG TERM (WED NIGHT - SUNDAY)... UA TROF FINALLY MVES OFF AS RDG BLDS IN IT/S PLACE FOR THE XTNDD PD. GFS AND NAM ARE NOT IN GREAT AGREEMENT ON THE DETAILS AND THIS IS APRNT IN THE BEGINNING OF THE XTNDD PD. NAM SOLN KEEPS A SHRP AND DRIER RDG OVER THE FCST AREA ON THU WHILE THE GFS HAS MORE OF A DIRTY RDG IN PLACE AND RESULTING CONV. FOR NOW...WILL STICK WITH CONSISTANCY AND ASSUME THE NAM IS MORE CORRECT AS THE GFS SUFFERS FROM THE REMAINS OF SOME CONV FEEDBACK. HGTS CONT TO SLOWLY RISE THRU THE PD AS AND UPPER RDG BLDS OVER THE GREAT LAKES. THIS MAKES FOR A DRY FCST WITH NEAR TO ABV NRML TEMPS. NEXT CHANCE FOR PCPN ARRIVES ON THE WEEKEND AS WEAK COLD FNT IS FCSTD TO MOVE THRU. SOME SUGGESTION OF PCPN ON THE GFS FOR SAT...BUT WITH UPPER RDG IN PLACE...THIS EEMS UNLIKELY. ON SUN...BETTER CHANCE FOR CONV AS THE COLD FNT AND ASSOCIATED SHRT WV SUPPRESS THE RDG. FLWD HPC GUID CLOSELY WITH TEMPS TWEAKED TWRD A MEX/ENSEMBLE MIX. MORFORD && .AVIATION (30/18Z - 31/18Z)... HTG HAS ONCE AGAIN PRODUCED SCT CONV OVER THE AREA. BEST CHANCE OF TRWS IS OVER AVP AND ELM WHICH ARE NEARER THE SUPPORT OF A SHRT WV DROPPING THRU THE LAKES. OUTSIDE OF THE CONV ELEMENTS...XPCT VFR CONDS AND LGT WLY WINDS. FOG MAY HIT THE VLY LOCATIONS HARD TNGT ESP IN THE WAKE OF ANY SHWRS. LGT WINDS AND CLRG SKIES SHD DROP ELM TO LIFR CONDS SOMETIME AFT 06Z. SOME MVFR CONDS PSBL ELSEWHERE. QUICK RECOVERY TUE AS MIXING LIFTS THE FOG OUT OF THE VLYS TO VFR CONDS ALL STATIONS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EDT MON MAY 30 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-310900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 413 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG THE NEW YORK SOUTHERN TIER AND ACROSS NORTHEAST PENNSYLVANIA. SEVERE STORMS ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 253 PM EDT MON MAY 30 2005 NYZ015-022-301945- STEUBEN NY-YATES NY- 253 PM EDT MON MAY 30 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR PENN YAN...OR ABOUT OVER ITALY...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... ITALY HILL AT 300 PM. PRATTSBURG AND GUYANOGA AT 305 PM. BRANCHPORT AT 310 PM. BLUFF POINT AT 315 PM. PULTENEY AT 320 PM. CROSBY AT 325 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 PM EDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WAYNE 42.47N 77.10W
05/30/2005 0.75 INCH STEUBEN NY TRAINED SPOTTER
&&
MJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 342 PM EDT MON MAY 30 2005 NYZ022-023-302030- SCHUYLER NY-STEUBEN NY- 342 PM EDT MON MAY 30 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR DUNDEE...OR ABOUT 2 MILES SOUTHEAST OF URBANA...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...BRIEF WIND GUSTS AROUND 40 MPH...AND FREQUENT LIGHTNING CAN BE EXPECTED. THE THUNDERSTORM WILL BE NEAR... CAMERON AND JASPER AT 350 PM. TYRONE AND WESTON AT 400 PM. BRADFORD AND ALTAY AT 405 PM. THURSTON AT 410 PM. WOODHULL AT 415 PM. CAMPBELL AT 420 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT MON MAY 30 2005 NYZ015-023-302030- SCHUYLER NY-YATES NY- 345 PM EDT MON MAY 30 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR DUNDEE...OR ABOUT OVER LAKEMONT...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...WIND GUSTS TO ABOUT 40 MPH...AND FREQUENT LIGHTNING CAN BE EXPECTED. THE THUNDERSTORM WILL BE NEAR... GLENORA AND HECTOR AT 355 PM. ROCK STREAM AT 400 PM. LOGAN AND READING CENTER AT 405 PM. REYNOLDSVILLE AT 420 PM. BURDETT AND BENNETTSBURG AT 425 PM. WATKINS GLEN AND SMITH VALLEY AT 430 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 515 PM EDT MON MAY 30 2005 NYZ055-302215- TIOGA NY- 515 PM EDT MON MAY 30 2005 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH POSSIBLE HAIL...NEAR SPENCER...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WEST CANDOR AT 520 PM. CANDOR AT 535 PM. CATATONK AND BARTON AT 555 PM. LOUNSBERRY AND TIOGA CENTER AT 610 PM. OWEGO AND NICHOLS AT 615 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 42 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448988.